Alert archive / Colorado / Tornado Warnings in 2008
Tornado Warning 12, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at May 23, 2008, 3:35 PM MDT for Weld County, Colorado. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2008, 3:35 PM MDT (21:35 UTC)
- Expired
- May 23, 2008, 4:00 PM MDT
- In force
- 25 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 71 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 3:40 PM MDT | TSTM WND GST 87 | 3 Nnw Cornish, CO | |
| May 23, 3:55 PM MDT | TSTM WND DMG | 2 E Eaton, CO | SEMI THROWN INTO HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 12:41 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KBOU 232135 TORBOU COC123-232200- /O.NEW.KBOU.TO.W.0012.080523T2135Z-080523T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 335 PM MDT FRI MAY 23 2008 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 400 PM MDT * AT 333 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A TORNADO 2 MILES EAST OF KERSEY...OR 11 MILES EAST OF GREELEY. ANOTHER LANDSPOUT TORNADO WAS REPORTED NEAR GILCREST. THIS STORM WAS MOVING NORTH AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PURCELL... LUCERNE...KERSEY...GILL...GALETON...BRIGGSDALE...BARNESVILLE AND SOUTHEASTERN GREELEY. THE TORNADOES WILL BE SMALL AND SHORT LIVED. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4069 10474 4071 10415 4036 10416 4034 10466 TIME...MOT...LOC 2133Z 165DEG 39KT 4040 10454 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at May 23, 2:51 AM MDT, 12 hours 44 minutes earlier.
Area forecast discussion, May 23, 2:51 AM MDT, 12 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 251 AM MDT FRI MAY 23 2008 .SHORT TERM...ONCE AGAIN FCST FOR TODAY IS RATHER COMPLICATED. STG UPPER LEVEL TROUGH WILL REMAIN OVER THE WRN US WITH RATHER STG SSW FLOW ALOFT. JUST LIKE YESTERDAY THE BIG QUESTION IS WHERE A STG SFC LOW WILL DVLP BY AFTN AND WHERE WILL WRM FNTL BNDRY AND DRYLINE INTERSECT BY AFTN. YESTERDAY AN INTENSE SUPERCELL DEVELOPED ALONG THE TRIPLE POINT OVER SWRN WELD COUNTY AND PRODUCED A STG TORNADO AS IT MOVED NW CAUSING CONSIDERABLE DAMAGE. THE RUC AND GFS SHOW THE FNTL BNDRY BY EARLY AFTN ALONG THE WY-NE BORDER AREA WHILE BOTH THE 00Z AND 06Z RUNS OF THE NAM HAVE THIS BNDRY FURTHER SOUTH FROM JUST NORTH OF DENVER EXTENDING EASTWARDS TOWARDS AKRON MUCH LIKE OCCURRED YESTERDAY. LATEST 06Z RUN FM THE RUC IS STARTING TO TREND MORE TOWARDS NAM SOLUTION SO AM A BIT CONCERNED THAT NAM MAY END UP BEING THE RIGHT SOLUTION. MEANWHILE QQ FIELDS FM THE GFS AND NAM SHOW DECENT ASCENT OVER NRN CO THIS AFTN WITH FAVORABLE QG VERTICAL VELOCITIES ONCE AGAIN. IF RATHER STG ESE LOW LEVEL FLOW DOES DVLP INTO LARIMER COUNTY AS SHOW BY THE NAM THIS COULD LEAD TO SIGNIFICANT RAINFALL ON TOP OF ALREADY SATURATED GROUND IN AN NR THE FOOTHILLS WHICH COULD LEAD TO SOME FLASH FLOODING. THUS WILL ISSUE A FFA FOR THE FOOTHILLS AND LOWER ELEVATIONS OF LARIMER COUNTY INTO EXTREME WRN WELD COUNTY FOR THE AFTN HOURS. AS FAR AS SVR WEATHER THREAT IF FNTL BNDRY ENDS UP FURTHER SOUTH LIKE NAM SHOWS THE POTENTIAL FOR SVR WEATHER WILL BE QUITE HIGH ALONG AND NORTH OF BNDRY THRU THE AFTN HOURS. CAPES ARE FCST IN THE 1500-2000 J/KG RANGE ALONG BNDRY BY MID AFTN WITH HELICITIES AOA 200 M2S2. CURRENTLY THERE IS A MDT RISK FOR THE EXTREME NERN CORNER OF CO FOR THIS AFTN HOWEVER AM CONCERNED IF BNDRY ENDS UP FURTHER SOUTH THREAT FOR SIGNIFICANT SVR WX MAY EXIST FURTHER WESTWARD INTO MORGAN...WELD AND POSSIBLY ERN LARIMER COUNTIES. FOR THE REST OF THE AREA SOUTH OF THE FNTL BNDRY THE AIRMASS WILL DRY OUT CONSIDERABLY WITH ONLY SOME HIGH ISOLD HIGH BASED CONVECTION POSSIBLE. MEANWHILE STG SSE LOW LEVEL WINDS WILL REDEVELOP BY AFTN SOUTH OF THE BNDRY WITH SPEEDS IN THE 20 TO 35 MPH WITH A FEW GUSTS TO 50 MPH POSSIBLE. IN THE MTNS ONCE AGAIN THERE WILL BE QUITE A BIT OF MOISTURE COMBINED WITH STEEP LAPSE RATES SO EXPECT SCT SHOWERS/TSTMS WITH THE SNOW LEVEL AROUND 10000 FEET. HIGH TEMPS THIS AFTN WILL VARY WIDELY AND BE DEPENDANT ON WHERE THE FNTL BNDRY IS. SOUTH OF THE BNDRY HIGHS WILL RISE WELL INTO THE 70S WHILE NORTH OF BNDRY HIGHS WILL ONLY BE IN THE 60S. FOR TONIGHT THE QG ASCENT WILL AND QG VERTICAL VELOCITIES ARE FCST TO DIMINISH BY EARLY EVENING AS THE FNTLY BNDRY IS FCST TO LIFT BACK TO ALONG THE WY-CO-NE BORDER AREA BY 03Z. THUS PCPN SHOULD END BY EARLY EVENING ACROSS ALONG AND NORTH OF THE BNDRY. IN THE MTNS SHOULD SEE PCPN GRADUALLY DIMINISH AS WELL. .LONG TERM...THE UPPER PATTERN OVER THE WESTERN U.S. WILL UNDERGO CHANGE OVER THE COURSE OF THE WEEKEND AS THE LARGE UPPER LOW CONTINUES ITS RETROGRESSION AND THEN BEGINS FILLING ON SUNDAY. AS THE UPPER LOW FILLS...RISING HEIGHTS OVER THE SOUTHWESTERN DESERTS WILL PRODUCE A DRIER SOUTHWESTERLY MID LEVEL FLOW OVER COLORADO. AS THE SURFACE PRESSURE PATTERN RELAXES THROUGH THE WEEKEND...IT WILL BE LESS ABLE TO CONTINUE DRAWING GULF MOISTURE INTO THE REGION. THE RESULT OF THESE CHANGES WILL BE A RETURN TO THE MORE DIURNAL PATTERN OF SHOWER ACTIVITY ACROSS THE FORECAST AREA THAN WE HAVE SEEN OVER THE LAST COUPLE DAYS. QPF FIELDS FROM THE LATEST GFS NOW SHOW DRY CONDITIONS ACROSS THE COUNTY WARNING AREA FROM SATURDAY NIGHT THROUGH MONDAY AFTERNOON...TEMPTING ME TO REMOVE ALL POPS FROM THE FORECAST...BUT DO NOT HAVE THE CONFIDENCE THAT THE GFS SOLUTION WILL VERIFY ALL THE WAY THROUGH 96 HOURS...SO WILL HANG ON TO THE SLIGHT CHANCE POPS THAT ARE ALREADY IN THE FORECAST PACKAGE. COME MONDAY EVENING THROUGH NEXT WEEK...THE GFS AND ECMWF INDICATE A CANADIAN HIGH DROPPING OVER THE NORTHERN PLAINS WHICH COULD SET EASTERN COLORADO UP FOR SOME DAY 2/GULF MOISTURE RETURN FLOW THAT CAN SUPPORT AFTERNOON AND EVENING SHOWERS ALONG THE FRONT RANGE. THIS WILL BE A MUCH MORE COMMON SUMMER WEATHER PATTERN THAN WHAT WE HAVE SEEN OVER THE PAST COUPLE DAYS. TEMPERATURES THROUGH THE PERIOD SHOULD BE GENERALLY AROUND SEASONAL VALUES GIVEN THAT WE WILL NOT BE UNDER ANY WARM RIDING OR COLD TROUGHINESS. CHANGES TO THE GRIDS WERE PRIMARILY TO BACK OFF ON CLOUD COVER THROUGH MOST PERIODS...AND TO SCALE BACK POPS DURING THE OVERNIGHT PERIODS TO REFLECT THE CHANGE TO THE MORE DIURNALLY DRIVEN SHOWER PATTERN. && .AVIATION...STG SURFACE LOW WILL REDEVELOP BY MIDDAY WITH LIGHT WINDS THIS MORNING INCREASING SIGNIFICANTLY BY MIDDAY. SSE WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE THRU THE AFTN HOURS. WINDS MAY EVENTUALLY SHIFT TO MORE SWLY BY 23Z WITH SPEEDS STILL IN THE 20-30 MPH RANGE BEFORE DECREASING BY 02Z. BEST CHC OF TSTMS THIS AFTN SHOULD STAY NORTH OF THE AIRPORT MUCH LIKE YESTERDAY HOWEVER IF AN ISOLD HIGH BASED STORM DOES DEVELOP COULD SEE WIND GUSTS BRIEFLY REACH 50 MPH OR SO. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 18Z-03Z FOR THE FOOTHILLS AND LOWER ELEVATIONS OF LARIMER COUNTY AND EXTREME WESTERN WELD COUNTY...ZONES 35 AND 38. && RPK/KDRBY
Hazardous weather outlook, May 23, 10:49 AM MDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1049 AM MDT FRI MAY 23 2008 COZ030>051-241200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1049 AM MDT FRI MAY 23 2008 ...FLASH FLOOD WATCH FOR IN AND NEAR THE FOOTHILLS OF LARIMER COUNTY AND OVER NORTHWEST WELD COUNTY FROM NOON UNTIL 9 PM THIS EVENING... ...SEVERE THUNDERSTORMS WITH TORNADOES...LARGE HAIL AND DAMAGING WINDS POSSIBLE OVER PORTIONS OF THE NORTHEAST PLAINS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FRONTAL BOUNDARY WILL BECOME ESTABLISHED OVER NORTHEAST COLORADO THIS AFTERNOON AS SURFACE LOW PRESSURE INTENSIFIES IN THE NORTHERN MOUNTAINS. THIS BOUNDARY WILL BECOME A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON INTO THE EARLY EVENING HOURS. SEVERE STORMS MAY DEVELOP ALONG AND NORTH OF THE BOUNDARY THIS AFTERNOON... ESPECIALLY NORTH OF A GREELEY TO FORT MORGAN TO AKRON LINE. TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORM. MEANWHILE WITH SOUTHEASTERLY LOW LEVEL WINDS FLOWING INTO THE FOOTHILLS OF LARIMER COUNTY HEAVY RAIN PRODUCING THUNDERSTORMS MAY OCCUR THIS AFTERNOON INTO THE EARLY EVENING HOURS WHICH COULD PRODUCE SOME FLASH FLOODING IN AND NEAR THE FOOTHILLS AND OVER NORTHWESTERN WELD COUNTY. ELSEWHERE OVER THE NORTHEAST PLAINS ONLY ISOLATED THUNDERSTORMS ARE EXPECTED IN THE DRIER AIRMASS SOUTH OF THE FRONT WHICH MAY PRODUCE STRONG WINDS BUT LITTLE RAINFALL. IN ADDITION SOUTH OF THE FRONT SOUTH TO SOUTHEAST WINDS WILL INCREASE BY MIDDAY WITH SPEEDS OF 20 TO 35 MPH ALONG WITH A FEW GUSTS UP TO 45 MPH. IN THE MOUNTAINS SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR WITH THE SNOW LEVEL AROUND 10000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE ENTIRE AREA EACH DAY. A FEW THUNDERSTORMS ON THE NORTHEAST PLAINS MAY BECOME SEVERE ON SATURDAY AND SUNDAY. EARLY NEXT WEEK...THE SURFACE PRESSURE PATTERNS WILL CHANGE AND THUNDERSTORM ACTIVITY MAY BECOME MORE CONCENTRATED ALONG THE FRONT RANGE FOOTHILLS AND URBAN CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN ACTIVATED. D-L/MEYER
In the hours before
Local storm report, May 23, 9:38 AM MDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
938 AM MDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 4 E HAXTUN 40.64N 102.55W
05/22/2008 M1.00 INCH PHILLIPS CO TRAINED SPOTTER
0355 PM HAIL 20 NW BRIGGSDALE 40.83N 104.59W
05/22/2008 M0.75 INCH WELD CO TRAINED SPOTTER
0154 PM HAIL 1 SW BERTHOUD 40.30N 105.09W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
0147 PM HAIL 1 NW WINDSOR 40.50N 104.92W
05/22/2008 M2.00 INCH WELD CO TRAINED SPOTTER
0130 PM HAIL 1 E BUCKHORN MOUNTAIN 40.62N 105.30W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
TREE KNOCKED ONTO HOUSE
0119 PM NON-TSTM WND GST CASTLE ROCK 39.38N 104.85W
05/22/2008 M50.00 MPH DOUGLAS CO AMATEUR RADIO
0119 PM HAIL 17 E BRUSH 40.26N 103.31W
05/22/2008 M0.75 INCH WASHINGTON CO TRAINED SPOTTER
0115 PM TSTM WND DMG WELLINGTON 40.70N 105.00W
05/22/2008 LARIMER CO TRAINED SPOTTER
DAMAGE TO LOAFING SHED. ANMENOMETOR BROKE AT 87 MPH
0104 PM HAIL WELLINGTON 40.70N 105.00W
05/22/2008 M1.00 INCH LARIMER CO NWS EMPLOYEE
1257 PM HAIL S FORT COLLINS 40.56N 105.07W
05/22/2008 M0.75 INCH LARIMER CO STORM CHASER
1251 PM HAIL LOVELAND 40.42N 105.07W
05/22/2008 M1.00 INCH LARIMER CO NWS EMPLOYEE
1245 PM HAIL 3 S LOVELAND 40.38N 105.07W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
BRIEF BURSTS OF HEAVY RAIN
1245 PM HAIL 1 N BERTHOUD 40.32N 105.08W
05/22/2008 M0.88 INCH LARIMER CO TRAINED SPOTTER
1240 PM HAIL 2 SW BERTHOUD 40.29N 105.11W
05/22/2008 M0.75 INCH LARIMER CO TRAINED SPOTTER
1232 PM TORNADO 4 SW DACONO 40.03N 105.00W
05/22/2008 WELD CO EMERGENCY MNGR
1230 PM HAIL SE LONGMONT 40.17N 105.11W
05/22/2008 M1.50 INCH BOULDER CO NWS EMPLOYEE
1230 PM HAIL LOVELAND 40.42N 105.07W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1230 PM TSTM WND GST 6 SE WELLINGTON 40.64N 104.92W
05/22/2008 M65.00 MPH WELD CO TRAINED SPOTTER
WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
1/2 INCH HAIL
1230 PM TSTM WND DMG 2 SW DACONO 40.06N 104.97W
05/22/2008 WELD CO BROADCAST MEDIA
*** 1 INJ *** FIVE BUILDINGS DESROYED. POSSIBLE TORNADO
1230 PM HAIL 1 W LOVELAND 40.42N 105.09W
05/22/2008 M0.75 INCH LARIMER CO TRAINED SPOTTER
1228 PM HAIL N LONGMONT 40.17N 105.11W
05/22/2008 M1.25 INCH BOULDER CO TRAINED SPOTTER
MINOR DAMAGE REPORTED
1228 PM HAIL N LONGMONT 40.17N 105.11W
05/22/2008 M1.25 INCH BOULDER CO TRAINED SPOTTER
1228 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.75 INCH BOULDER CO TRAINED SPOTTER
1223 PM TORNADO 4 W DACONO 40.08N 105.02W
05/22/2008 WELD CO LAW ENFORCEMENT
1220 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.00 INCH BOULDER CO NWS EMPLOYEE
1220 PM HAIL 1 NNE LONGMONT 40.19N 105.10W
05/22/2008 M1.50 INCH BOULDER CO TRAINED SPOTTER
1220 PM HAIL 6 SE LONGMONT 40.11N 105.03W
05/22/2008 M1.25 INCH WELD CO TRAINED SPOTTER
1216 PM TORNADO 7 ENE FORT COLLINS 40.59N 104.94W
05/22/2008 LARIMER CO TRAINED SPOTTER
CENTER PIVOT OVERTURNED. TIME ESTIMATED
1216 PM HAIL 3 E LONGMONT 40.17N 105.06W
05/22/2008 M2.00 INCH WELD CO TRAINED SPOTTER
DAMAGED AUTOMOBILES
1210 PM HAIL 2 W LONGMONT 40.17N 105.15W
05/22/2008 M1.00 INCH BOULDER CO AMATEUR RADIO
1209 PM TORNADO 3 NE TIMNATH 40.56N 104.94W
05/22/2008 LARIMER CO TRAINED SPOTTER
BARN AND TWO OUTBUILDING DESTROYED. CENTER PIVOT
OVERTURNED. TIME ESTIMATED
1207 PM TORNADO 3 ENE TIMNATH 40.55N 104.93W
05/22/2008 WELD CO STORM CHASER
DAMAGE TO SEVERAL BUILDINGS. POWER POLES AND TREES BLOWN
OVER. TIME ESTIMATED
1205 PM TORNADO 3 NE FORT COLLINS 40.59N 105.03W
05/22/2008 LARIMER CO TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN NEAR BUDWEISER PLANT. ALSO 3/4
INCH HAIL OBSERVED AT SAME LOCATION.
1205 PM HAIL 2 NE LONGMONT 40.19N 105.09W
05/22/2008 M1.50 INCH BOULDER CO TRAINED SPOTTER
1203 PM HAIL 2 ENE FORT COLLINS 40.57N 105.04W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1203 PM TORNADO 3 E TIMNATH 40.53N 104.93W
05/22/2008 WELD CO TRAINED SPOTTER
GRAIN BIN THROWN 250 YARDS...ANOTHER GRAIN BIN THROWN
INTO HOUSE
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
*** 1 FATAL *** AT GREELEY RV PARK. DIRECT HIT ON STATE
FARM BUILDING. CARS TOSSED OFF OF ROAD. TREES DOWN. SWIFT
COMPANY ROOF TORN OFF. TORNADO 3/4 TO 1 MILE WIDE
1157 AM TORNADO WINDSOR 40.49N 104.91W
05/22/2008 WELD CO BROADCAST MEDIA
SEVERAL INJURIES...SEVERAL HOMES DESTROYED AND HUNDREDS
OF HOMES DAMAGED COUNTYWIDE
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1150 AM TORNADO 5 SE WINDSOR 40.43N 104.84W
05/22/2008 WELD CO TRAINED SPOTTER
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1147 AM HAIL 3 ENE FORT COLLINS 40.57N 105.02W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
0.48 INCH PRECIPITATION
1145 AM HAIL 6 E FORT COLLINS 40.56N 104.95W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1130 AM HAIL 3 NNE DRAKE 40.47N 105.31W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 SW MILTON RESERVOIR 40.22N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
1115 AM HAIL 3 WNW GOLDEN 39.76N 105.27W
05/22/2008 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
BENTONLocal storm report, May 23, 9:38 AM MDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE DENVER CO
938 AM MDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 4 E HAXTUN 40.64N 102.55W
05/22/2008 M1.00 INCH PHILLIPS CO TRAINED SPOTTER
0355 PM HAIL 20 NW BRIGGSDALE 40.83N 104.59W
05/22/2008 M0.75 INCH WELD CO TRAINED SPOTTER
0154 PM HAIL 1 SW BERTHOUD 40.30N 105.09W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
0147 PM HAIL 1 NW WINDSOR 40.50N 104.92W
05/22/2008 M2.00 INCH WELD CO TRAINED SPOTTER
0130 PM HAIL 1 E BUCKHORN MOUNTAIN 40.62N 105.30W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
TREE KNOCKED ONTO HOUSE
0119 PM NON-TSTM WND GST CASTLE ROCK 39.38N 104.85W
05/22/2008 M50.00 MPH DOUGLAS CO AMATEUR RADIO
0119 PM HAIL 17 E BRUSH 40.26N 103.31W
05/22/2008 M0.75 INCH WASHINGTON CO TRAINED SPOTTER
0115 PM TSTM WND DMG WELLINGTON 40.70N 105.00W
05/22/2008 LARIMER CO TRAINED SPOTTER
DAMAGE TO LOAFING SHED. ANMENOMETOR BROKE AT 87 MPH
0104 PM HAIL WELLINGTON 40.70N 105.00W
05/22/2008 M1.00 INCH LARIMER CO NWS EMPLOYEE
1257 PM HAIL S FORT COLLINS 40.56N 105.07W
05/22/2008 M0.75 INCH LARIMER CO STORM CHASER
1251 PM HAIL LOVELAND 40.42N 105.07W
05/22/2008 M1.00 INCH LARIMER CO NWS EMPLOYEE
1245 PM HAIL 3 S LOVELAND 40.38N 105.07W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
BRIEF BURSTS OF HEAVY RAIN
1245 PM HAIL 1 N BERTHOUD 40.32N 105.08W
05/22/2008 M0.88 INCH LARIMER CO TRAINED SPOTTER
1240 PM HAIL 2 SW BERTHOUD 40.29N 105.11W
05/22/2008 M0.75 INCH LARIMER CO TRAINED SPOTTER
1232 PM TORNADO 4 SW DACONO 40.03N 105.00W
05/22/2008 WELD CO EMERGENCY MNGR
1230 PM HAIL SE LONGMONT 40.17N 105.11W
05/22/2008 M1.50 INCH BOULDER CO NWS EMPLOYEE
1230 PM HAIL LOVELAND 40.42N 105.07W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1230 PM TSTM WND GST 6 SE WELLINGTON 40.64N 104.92W
05/22/2008 M65.00 MPH WELD CO TRAINED SPOTTER
WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
1/2 INCH HAIL
1230 PM TSTM WND DMG 2 SW DACONO 40.06N 104.97W
05/22/2008 WELD CO BROADCAST MEDIA
*** 1 INJ *** FIVE BUILDINGS DESROYED. POSSIBLE TORNADO
1230 PM HAIL 1 W LOVELAND 40.42N 105.09W
05/22/2008 M0.75 INCH LARIMER CO TRAINED SPOTTER
1228 PM HAIL N LONGMONT 40.17N 105.11W
05/22/2008 M1.25 INCH BOULDER CO TRAINED SPOTTER
MINOR DAMAGE REPORTED
1228 PM HAIL N LONGMONT 40.17N 105.11W
05/22/2008 M1.25 INCH BOULDER CO TRAINED SPOTTER
1228 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.75 INCH BOULDER CO TRAINED SPOTTER
1223 PM TORNADO 4 W DACONO 40.08N 105.02W
05/22/2008 WELD CO LAW ENFORCEMENT
1220 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.00 INCH BOULDER CO NWS EMPLOYEE
1220 PM HAIL 1 NNE LONGMONT 40.19N 105.10W
05/22/2008 M1.50 INCH BOULDER CO TRAINED SPOTTER
1220 PM HAIL 6 SE LONGMONT 40.11N 105.03W
05/22/2008 M1.25 INCH WELD CO TRAINED SPOTTER
1216 PM TORNADO 7 ENE FORT COLLINS 40.59N 104.94W
05/22/2008 LARIMER CO TRAINED SPOTTER
CENTER PIVOT OVERTURNED. TIME ESTIMATED
1216 PM HAIL 3 E LONGMONT 40.17N 105.06W
05/22/2008 M2.00 INCH WELD CO TRAINED SPOTTER
DAMAGED AUTOMOBILES
1210 PM HAIL 2 W LONGMONT 40.17N 105.15W
05/22/2008 M1.00 INCH BOULDER CO AMATEUR RADIO
1209 PM TORNADO 3 NE TIMNATH 40.56N 104.94W
05/22/2008 LARIMER CO TRAINED SPOTTER
BARN AND TWO OUTBUILDING DESTROYED. CENTER PIVOT
OVERTURNED. TIME ESTIMATED
1207 PM TORNADO 3 ENE TIMNATH 40.55N 104.93W
05/22/2008 WELD CO STORM CHASER
DAMAGE TO SEVERAL BUILDINGS. POWER POLES AND TREES BLOWN
OVER. TIME ESTIMATED
1205 PM TORNADO 3 NE FORT COLLINS 40.59N 105.03W
05/22/2008 LARIMER CO TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN NEAR BUDWEISER PLANT. ALSO 3/4
INCH HAIL OBSERVED AT SAME LOCATION.
1205 PM HAIL 2 NE LONGMONT 40.19N 105.09W
05/22/2008 M1.50 INCH BOULDER CO TRAINED SPOTTER
1203 PM HAIL 2 ENE FORT COLLINS 40.57N 105.04W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1203 PM TORNADO 3 E TIMNATH 40.53N 104.93W
05/22/2008 WELD CO TRAINED SPOTTER
GRAIN BIN THROWN 250 YARDS...ANOTHER GRAIN BIN THROWN
INTO HOUSE
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
*** 1 FATAL *** AT GREELEY RV PARK. DIRECT HIT ON STATE
FARM BUILDING. CARS TOSSED OFF OF ROAD. TREES DOWN. SWIFT
COMPANY ROOF TORN OFF. TORNADO 3/4 TO 1 MILE WIDE
1157 AM TORNADO WINDSOR 40.49N 104.91W
05/22/2008 WELD CO BROADCAST MEDIA
SEVERAL INJURIES...SEVERAL HOMES DESTROYED AND HUNDREDS
OF HOMES DAMAGED COUNTYWIDE
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1150 AM TORNADO 5 SE WINDSOR 40.43N 104.84W
05/22/2008 WELD CO TRAINED SPOTTER
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1147 AM HAIL 3 ENE FORT COLLINS 40.57N 105.02W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
0.48 INCH PRECIPITATION
1145 AM HAIL 6 E FORT COLLINS 40.56N 104.95W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1130 AM HAIL 3 NNE DRAKE 40.47N 105.31W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 SW MILTON RESERVOIR 40.22N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
1115 AM HAIL 3 WNW GOLDEN 39.76N 105.27W
05/22/2008 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:14 AM MDT | Flash Flood Watch | BOU | Boulder, Larimer, Weld | 15 hr |
| May 23, 3:49 PM MDT | Tornado Warning | BOU | Morgan | 41 min |
| May 23, 3:54 PM MDT | Tornado Warning | BOU | Weld | 21 min |
| May 23, 4:01 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 42 min |
| May 23, 4:22 PM MDT | Tornado Warning | BOU | Weld | 38 min |
| May 23, 4:31 PM MDT | Tornado Warning | BOU | Morgan | 44 min |
| May 23, 5:47 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 16 min |
Nearby
Tornado Warnings in Colorado, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.